MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report number 3008114965-2021-00303.
 
Event or Problem Description
As reported by the field, during a coil embolization, a 7x25 orbit galaxy complex frame coil (640cr0725, 30337722) and an 8x30 orbit galaxy coil (640cr0830, 30286063) were not moving properly in the unspecified microcatheter.There was so much of resistance in deploying the coils.Both the coil and catheter were removed without additional intervention, there was a loss of cerebral target position.Another coil and catheter were used.The surgery was delayed by 15 minutes due to the event.The procedure was successfully completed.The patient was ¿fine¿ after the procedure.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, a 7x25 orbit galaxy complex frame coil (640cr0725, 30337722) and an 8x30 orbit galaxy coil (640cr0830, 30286063) were not moving properly in the unspecified microcatheter.There was so much of resistance in deploying the coils.Both the coil and catheter were removed without additional intervention, there was a loss of cerebral target position.Another coil and catheter were used.The surgery was delayed by 15 minutes due to the event.The procedure was successfully completed.The patient was ¿fine¿ after the procedure.No additional information is available.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation (mre) was performed for the finished device 30337722 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿detachable coil delivery system - resistance/friction-during advancement with loss of cerebral target position¿ could not be confirmed.Based on the manufacturing record evaluation, device history record review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during a coil embolization, a 7x25 orbit galaxy complex frame coil (640cr0725, 30337722) and an 8x30 orbit galaxy coil (640cr0830, 30286063) were not moving properly in the unspecified microcatheter.There was so much of resistance in deploying the coils.Both the coil and catheter were removed without additional intervention, there was a loss of cerebral target position.Another coil and catheter were used.The surgery was delayed by 15 minutes due to the event.The procedure was successfully completed.The patient was ¿fine¿ after the procedure.No additional information is available.A non-sterile unit og tdl cmplx frame coil 7x25 was returned to cerenovus for evaluation.Cerenovus conducted visual inspection and microscopic inspection.The functional test of the device could not be performed due to the conditions in which the device was returned for evaluation.Since the gripper was observed broken in two a scanning electron microscope (sem) testing was performed.A manufacturing record evaluation was performed for the finished device 30337722 number, and no non-conformances related to the reported complaint condition were identified.During the visual analysis of the device, it was noted that device is severely kinked, also the gripper for the og tdl cmplx frame coil 7x25 is broken in two.Procedural and other factors such as device interaction and device manipulation may have contributed to the finding; however, this cannot be conclusively determined.Due to the broken condition noted on the gripper, the functional test of the product complaint regarding ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with loss of cerebral target position¿, based on the findings during the analysis, the customer complaint was confirmed.The microscopic inspection revealed that the embolic coil is in good normal inside the introducer.Due to the broken condition noted on the gripper a a scanning electron microscope (sem) testing was performed, the results of the scanning electron microscope (sem) test are as follows: it was noted evidence of mechanical damage and stress marks on the gripper.These damages could be related to the handling of the device during the procedure or excessive force; however, this cannot be conclusively determined.No other anomalies were observed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿ if unusual friction is noted within the infusion catheter, remove the detachable coil system.¿ if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12166198
Report Number3008114965-2021-00302
Device Sequence Number3821163
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30337722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer09/01/2021
11/19/2021
12/10/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date09/14/2021
12/07/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG TDL CMPLX FRAME COIL 8X30; UNSPECIFIED MICROCATHTER
Patient SexUnknown